EconPapers    
Economics at your fingertips  
 

New formulations of ambiguous volatility with an application to optimal dynamic contracting

Peter G. Hansen

Journal of Economic Theory, 2022, vol. 199, issue C

Abstract: I introduce novel preference formulations which capture aversion to ambiguity about unknown and potentially time-varying volatility. I compare these preferences with Gilboa and Schmeidler's maxmin expected utility as well as variational formulations of ambiguity aversion. The impact of ambiguity aversion is illustrated in a simple static model of portfolio choice, as well as a dynamic model of optimal contracting under repeated moral hazard. Implications for investor beliefs, optimal design of corporate securities, and asset pricing are explored.

Keywords: Ambiguity; Stochastic volatility; Moral hazard; Capital structure; Asset pricing (search for similar items in EconPapers)
JEL-codes: D81 D86 G11 G12 G32 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053121000223
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:199:y:2022:i:c:s0022053121000223

DOI: 10.1016/j.jet.2021.105205

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2022-04-09
Handle: RePEc:eee:jetheo:v:199:y:2022:i:c:s0022053121000223